Alert archive / Colorado / Wind Advisories in 2014

Wind Advisory 5, NWS Grand Junction, CO

March 31, 20145 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Mar 31, 2014, 2:45 PM MDT for 5 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Apr 1, 2014, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 2:45 PM MDT (20:45 UTC)
In effect from
Apr 1, 2014, 12:00 PM MDT
Expired
Apr 1, 2014, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 150 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS75 KGJT 312045
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
245 PM MDT MON MAR 31 2014

COZ021>023-UTZ022-027-029-010445-
/O.NEW.KGJT.WI.Y.0005.140401T1800Z-140402T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
245 PM MDT MON MAR 31 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. 

* TIMING: THE STRONGEST WINDS WILL OCCUR LATE TUESDAY AFTERNOON.

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH IN THE
  AFTERNOON WITH GUSTS TO 45 MPH.

* VISIBILITY: BLOWING DUST WILL LOWER VISIBILITY TO LESS THAN 3
  MILES AT TIMES.

* IMPACTS: GUSTY BUFFETING WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
5 follow-up statements
281 
WWUS75 KGJT 010355
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
955 PM MDT MON MAR 31 2014


COZ021>023-UTZ022-027-029-011200-
/O.CON.KGJT.WI.Y.0005.140401T1800Z-140402T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
955 PM MDT MON MAR 31 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. 

* TIMING: THE STRONGEST WINDS WILL OCCUR LATE TUESDAY AFTERNOON.

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH IN THE 
  AFTERNOON WITH GUSTS TO 45 MPH.

* VISIBILITY: BLOWING DUST WILL LOWER VISIBILITY TO LESS THAN 3 
  MILES AT TIMES.

* IMPACTS: GUSTY BUFFETING WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
625 
WWUS75 KGJT 011052
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
452 AM MDT TUE APR 1 2014


COZ021>023-UTZ022-027-029-011900-
/O.CON.KGJT.WI.Y.0005.140401T1800Z-140402T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
452 AM MDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

* TIMING: THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH IN THE 
  AFTERNOON WITH GUSTS TO 45 MPH.

* VISIBILITY: BLOWING DUST WILL LOWER VISIBILITY TO LESS THAN 3 
  MILES AT TIMES.

* IMPACTS: GUSTY BUFFETING WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
562 
WWUS75 KGJT 012005
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
205 PM MDT TUE APR 1 2014

COZ021>023-UTZ022-027-029-020300-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-140402T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
205 PM MDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING: THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH IN THE 
  AFTERNOON WITH GUSTS TO 45 MPH.

* VISIBILITY: BLOWING DUST WILL LOWER VISIBILITY TO LESS THAN 3 
  MILES AT TIMES.

* IMPACTS: GUSTY BUFFETING WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
289 
WWUS75 KGJT 012205
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
405 PM MDT TUE APR 1 2014

COZ021>023-UTZ022-027-029-020300-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-140402T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
405 PM MDT TUE APR 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING: THE STRONGEST WINDS WILL DIMINISH TOWARDS SUNSET.

* WINDS: SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY: BLOWING DUST WILL LOWER VISIBILITY TO 5 MILES AT
  TIMES.

* IMPACTS: GUSTY BUFFETING WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
693 
WWUS75 KGJT 020254
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
854 PM MDT TUE APR 1 2014

COZ021>023-UTZ022-027-029-020400-
/O.EXP.KGJT.WI.Y.0005.000000T0000Z-140402T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
854 PM MDT TUE APR 1 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 30 MPH THROUGH
MIDNIGHT. HOWEVER...WIDESPREAD WINDS EXCEEDING 45 MPH ARE NO
LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 9 PM MDT.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:16 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 31, 12:16 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1216 PM MDT MON MAR 31 2014

.UPDATE...
ISSUED AT 1210 AM MDT MON MAR 31 2014

LIGHT SNOWFALL LINGERS OVER THE PARK AND ELKHEAD MOUNTAINS THIS
LATE MORNING. OTHERWISE TRANSIENT HIGH PRESSURE IS OVERHEAD AND
GIVING US A REPRIEVE FROM THE SPRING STORMS. THE NEXT TROUGH IS
MAKING LANDFALL IN THE PACIFIC NW. FLOW ALOFT SHIFTS TO SW TONIGHT
AND STRENGTHENS ON TUESDAY. LIGHT SNOWFALL STARTS OVER THE
NORTHERN MTNS AGAIN LATE TONIGHT. SW GRADIENT WINDS STRENGTHEN ON
TUESDAY. 700-600MB NAM WINDS PROGGED AT 20-30KTS WHILE THE GFS HAS
30-45KTS FOR TUESDAY AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 512 AM MDT MON MAR 31 2014

WATER VAPOR SHOWING A MORE CLASSIC LOOKING PLAINS CYCLONE AS THIS
SYSTEM HAS BECOME MORE VERTICALLY STACKED OVER THE CORNHUSKER STATE
THIS MORNING. FRONT RANGE PROFILER SHOWING DEEPENING NORTHWESTERLY
FLOW WITH WRAP AROUND MOISTURE BEING UTILIZED EFFICIENTLY BY
OROGRAPHICS INTO OUR NORTHERN MOUNTAINS. WEBCAMS SHOWED SNOW STILL
FALLING OVER VAIL PASS UP TO THE PARK RANGE. WINDS ARE MUCH LIGHTER
THAN EARLIER TODAY LESSENING THE THREAT OF MUCH BLOWING SNOW AND
LOOKS LIKE THINGS WILL BE TAPERING OFF ENOUGH BY 9 AM TO ALLOW THE
ADVISORY TO EXPIRE.

THE PROGRESSIVE PATTERN WILL PUSH A TRANSITORY RIDGE OUT OF THE
GREAT BASIN TO THE DIVIDE TODAY. THE UPPER FLOW WILL BACK TO THE
SOUTHWEST WITH THE PASSAGE OF THE RIDGE AXIS...WITH THE
SOUTHWESTERLY FLOW TO REMAIN IN PLACE THROUGH MID WEEK. ANOTHER WELL
DEFINED CYCLONE IS OFF THE NORTHWEST COAST THIS MORNING. THE CORE OF
THE JET STREAM WILL BE REFOCUSING ON THE DOWNSTREAM SIDE OF THIS
LOW...DRAGGING PACIFIC MOISTURE AND SHEARED ENERGY FROM THE LOW INTO
THE GREAT BASIN. WE SHOULD SEE SHOWERS ON THE WANE IN THE EAST AS
SUBSIDENCE HELP TO DRY OUT THE DENDRITIC LAYER. MEANWHILE OUT WEST
ASCENT WILL BE INCREASING AS THE INDIRECT CIRCULATION OF THE JET AND
THE LEAD SHORT WAVE ENERGY ARRIVES TO THE EASTERN UTAH. THE INITIAL
LIFT WILL BE MOVING IN WITH HIGH LEVEL MOISTURE AND EXPECT AN
INCREASE IN CLOUDS MORE THAN PRECIP BREAKING OUT THIS EVENING. A
SECONDARY AND STRONGER WAVE ARRIVES TO THE GREAT BASIN BY MIDNIGHT
AND HELP DEVELOP A SURFACE LOW OVER EAST CENTRAL NEVADA. THIS LOOKS
TO LIFT A BOUNDARY BACK NORTH ACROSS OUR CWA THROUGH SUNRISE ON
TUESDAY. THIS FRONT WILL HELP ADD TO THE ASCENT AND PRECIPITATION
WILL BECOME MORE WIDESPREAD...ESPECIALLY NORTH OF THIS FRONT ACROSS
NORTHWEST COLORADO AND NORTHEAST UTAH. IN THE WARM SECTOR SOUTH OF
THE FRONT SOME CLEARING AND WARMING WILL BRING TEMPERATURES BACK
TOWARD NORMAL FOR TUESDAY. CONDITIONS WILL BE BREEZY TO WINDY ACROSS
SOUTHEAST UTAH AND SOUTHWEST COLORADO BUT CONFIDENCE IN ANOTHER
WIDESPREAD DUST AND WIND EVENT LIKE SUNDAY IS LOW. THE STRONGEST
WINDS AT H7 MOVE ACROSS EARLY IN THE MORNING WHEN LOW LEVEL LAPSE
RATES UNFAVORABLE FOR TRANSPORT TO THE SURFACE. IN THE AFTERNOON
THESE STRONGER WINDS SLIDE SOUTHEAST AND WAA IN THE MID LAYERS NOT
AS CONDUCIVE FOR EFFICIENT MOMENTUM X-FER. GUIDANCE AND BUFKIT
PROFILES SUPPORT THIS ATTM. SNOW LEVELS WILL BE RISING THROUGH THE
DAY BEHIND THE FRONT AND ADVISORY SNOW ALSO IN QUESTION.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 512 AM MDT MON MAR 31 2014

MODELS INDICATED THE BASE OF THE BROAD...OPEN PACIFIC TROUGH
WILL ROTATE OVER THE GREAT BASIN TUESDAY NIGHT CAUSING THE
DEEPEST MOISTURE TO LIFT NORTH OF THE FORECAST AREA LATE.
HOWEVER... DOUBTFUL THIS WILL BRING AN END TO SHOWERS AS
DIVERGENCE ALOFT ASSOCIATED WITH 100 KT JET MOVING THROUGH THE
BASE OF THE TROUGH WILL PROVIDE ENOUGH LIFT TO SUSTAIN LIGHT
SCATTERED ACTIVITY.

WINDS WILL PICK UP AGAIN WEDNESDAY AS THE TROUGH CONTINUES TO PUSH
EASTWARD BECOMING MOST WINDY ACROSS SOUTHEAST UTAH AND SOUTHWEST
COLORADO. SHOWERS INCREASE IN COVERAGE DUE TO DECENT UPWARD
FORCING ASSOCIATED WITH FRONTOGENETIC FORCING AT THE SURFACE...
NEGATIVE MID-LEVEL DIVERGENCE OF Q...AND JET LEVEL DIVERGENCE.
SYSTEM CONTINUES TO MOVE OVER THE FORECAST AREA WEDNESDAY NIGHT
THROUGH THURSDAY WITH SHOWERS LINGERING ALONG THE CONTINENTAL
DIVIDE INTO THURSDAY NIGHT. MODELS HINTING AT ADVISORY LEVEL
SNOWFALL DURING THIS PERIOD BUT TOO FAR OUT TO HOIST ANY
HIGHLIGHTS JUST YET.

FORECAST CONFIDENCE TUMBLES GOING INTO THE LATTER PART OF THE
WEEK AND INTO THE WEEKEND. ECMWF DEVELOPS A SHORTWAVE RIDGE FRIDAY
FOR DRY AND MILDER CONDITIONS. THEN FOR THE WEEKEND THE EUROPEAN
SOLUTION MOVES A CLOSED LOW OFF OF SOCAL ACROSS THE SOUTHWEST
BRINGING ANOTHER ROUND OF UNSETTLED CONDITIONS. MEANWHILE...THE
GFS A BIT MORE PROGRESSIVE MOVING SHOWERS OVER THE AREA FRIDAY
AFTERNOON AND INTO SATURDAY WITH THE SOUTHERN SYSTEM. BY SUNDAY
HOWEVER...FLOW HAS SHIFTED TO THE NORTHWEST AS THE LOW HAS PUSHED
FAR INTO THE SOUTHERN PLAINS. NORTHERN COLORADO MOUNTAINS MAY SEE
SOME SNOW...BUT OTHERWISE THE GFS DRY FOR MUCH OF THE AREA. GIVEN
MODEL DIFFERENCES...WILL CONTINUE WITH BLENDED SOLUTION FOR THE
LATTER PART OF THE MEDIUM RANGE FORECAST.

EXPECT TEMPERATURES TO CONTINUE TO RUN A BIT COOLER THAN NORMAL
THROUGH THE COMING WEEK AND INTO THE WEEKEND AS UNSETTLED
CONDITIONS PERSIST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY NOON)
ISSUED AT 1210 PM MDT MON MAR 31 2014

SNOW SHOWERS WILL BE ISOLATED OVER THE NORTHERN MOUNTAINS DURING
THE AFTERNOON BUT MTN OBSCURATIONS WILL CONTINUE NORTH AND EAST OF
KSBS.

SW WINDS INCREASE AFTER 00Z TONIGHT AS THE NEXT DISTURBANCE
MOVES INTO THE GREAT BASIN. WINDS AT 10000-14000FT MSL ON TUESDAY
WILL RANGE FROM 25KTS NORTH TO 35KTS SOUTH FOR MODERATE MTN WAVES
AND TURBULENCE. LOW LEVEL WIND SHEAR MAY IMPACT TAF SITES 12-18Z
TUESDAY.

AFTER MIDNIGHT SNOW AGAIN BECOMES LIKELY FOR THE MOUNTAINS NORTH
OF THE I-70 CORRIDOR WITH A GOOD CHANCE OF PRECIPITATION IMPACTING
KVEL KCAG KHDN KSBS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

UPDATE...JOE
SHORT TERM...15
LONG TERM...NL
AVIATION...JOE
Hazardous weather outlook, Mar 31, 8:09 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
809 AM MDT MON MAR 31 2014

COZ001>014-017>023-UTZ022>025-027>029-011415-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
809 AM MDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
COLORADO...NORTHWEST COLORADO...SOUTH CENTRAL COLORADO...
SOUTHWEST COLORADO...WEST CENTRAL COLORADO...UT...EAST CENTRAL
UTAH...NORTHEAST UTAH AND SOUTHEAST UTAH.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL SPREAD ACROSS THE NORTHERN MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY...EXPECT UNSETTLED AND COOL CONDITIONS
WITH A CHANCE OF SNOW FAVORING THE NORTHERN MOUNTAINS. STRONG
GUSTY WINDS MAY BE POSSIBLE TUESDAY AFTERNOON.

ANOTHER STORM IS EXPECTED TO ARRIVE OVER THE WEEKEND...FOR
CONTINUED WINDY CONDITIONS MIXED WITH MOUNTAIN SNOW AND VALLEY
RAIN SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 31, 1:43 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
143 PM MDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             4 S SHOSHONE            39.52N 107.19W
03/31/2014  M6.8 INCH        GARFIELD           CO   COCORAHS

            24 HOUR SNOWFALL

&&

EVENT NUMBER GJT1400932

MALEKSA
Local storm report, Mar 31, 1:45 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
145 PM MDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 WNW STEAMBOAT SPRINGS 40.49N 106.85W
03/31/2014  M4.5 INCH        ROUTT              CO   COCORAHS

            24 HOUR SNOWFALL

&&

EVENT NUMBER GJT1400933

MALEKSA

Nearby

Wind Advisories in Colorado, 2014Wind Advisories in Utah, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.